Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Jackson, MS

February 26, 2026Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 26, 2026, 7:46 PM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2026, 7:46 PM CST (01:46 UTC)
Expired
Feb 26, 2026, 8:30 PM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 167 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 8:16 PM CSTHAIL 1Drew, MSPenny hail with some as large as quarters.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS54 KJAN 270146
SVRJAN
MSC011-133-270230-
/O.NEW.KJAN.SV.W.0013.260227T0146Z-260227T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
746 PM CST Thu Feb 26 2026

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Sunflower County in northwestern Mississippi...
  Northeastern Bolivar County in northwestern Mississippi...

* Until 830 PM CST.

* At 746 PM CST, a severe thunderstorm was located over Winstonville,
  or over Shelby, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Mound Bayou and Merigold around 750 PM CST.
  Drew and Parchman around 800 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3372 9045
      3385 9091 3412 9080
TIME...MOT...LOC 0146Z 289DEG 27KT 3392 9076 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KP
2 follow-up statements
308 
WWUS54 KJAN 270205
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
805 PM CST Thu Feb 26 2026

MSC011-270214-
/O.CAN.KJAN.SV.W.0013.000000T0000Z-260227T0230Z/
Bolivar MS-
805 PM CST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOLIVAR COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3399 9045 3372 9045 3378 9066 3399 9066
TIME...MOT...LOC 0204Z 289DEG 27KT 3388 9060 

$$

MSC133-270230-
/O.CON.KJAN.SV.W.0013.000000T0000Z-260227T0230Z/
Sunflower MS-
805 PM CST Thu Feb 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR NORTHEASTERN SUNFLOWER COUNTY...

At 804 PM CST, a severe thunderstorm was located near Drew, or 10
miles southeast of Shelby, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Drew and Parchman around 810 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 9045 3372 9045 3378 9066 3399 9066
TIME...MOT...LOC 0204Z 289DEG 27KT 3388 9060 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KP
310 
WWUS54 KJAN 270227
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
827 PM CST Thu Feb 26 2026

MSC133-270236-
/O.EXP.KJAN.SV.W.0013.000000T0000Z-260227T0230Z/
Sunflower MS-
827 PM CST Thu Feb 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER COUNTY
WILL EXPIRE AT 830 PM CST...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire. 
However, small hail and gusty winds are still possible with this 
thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
Sunflower Until 8:45 PM CST.

&&

LAT...LON 3399 9045 3372 9045 3378 9066 3399 9066
TIME...MOT...LOC 0226Z 289DEG 27KT 3383 9043 

$$

KP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:15 PM CST, 1 hour 31 minutes earlier. Its key messages:

  • There is a Marginal to Slight risk for severe storms for locations mainly along and north of the I-20 corridor early this evening.
  • Seasonable warmth will persist for most of the forecast.
Area forecast discussion, Feb 26, 6:15 PM CST, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
615 PM CST Thu Feb 26 2026

...New AVIATION...

.KEY MESSAGES...

  - There is a Marginal to Slight risk for severe storms for
    locations mainly along and north of the I-20 corridor early
    this evening.

  - Seasonable warmth will persist for most of the forecast.

&&

.DISCUSSION...
Issued at 1238 PM CST Thu Feb 26 2026

This afternoon through Friday night: Most impacts for this
forecast will occur in the near term as a weak east-west oriented
cold front pushes south through the area and interacts with an
unstable and deeply sheared environment to bring a threat for a
few severe storms capable of producing hail up to golf ball size.
Hail appears to be the primary concern, but there will be some
damaging wind potential given the combination of steep lapse rates
and strong deep layer shear. As previously discussed, rainfall
will be mostly helpful given the recent dry weather and flash
flooding is not expected to be a concern. Following the front,
much drier air will move in with mild surface temperatures
continuing as the polar stream is confined to areas well north of
our region. /EC/

Saturday through Wednesday: Seasonably warm and mainly dry conditions
will prevail as shortwave upper ridging builds across the
Southeastern states this weekend into early next week. More active
weather will be focused north of our area from the Central Plains
through the Midwest through much of next week, but periodic
isolated shower activity can't be ruled out, mainly over the
northern half of the area. At this time, there are no indications
of hazardous weather threats through this portion of the forecast
period. /DL/

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CST Thu Feb 26 2026

Scattered to numerous SHRA/TSRA were noted across our northern TAF
sites at 2330Z. The SHRA/TSRA activity was along and just ahead of
a cold front that will move slowly through the area tonight into
Fri morning. MVFR conditions wl accompany the TSRA but elsewhere
VFR conditions are expected to prevail through the TAF period.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  73  47  76 /  90  10   0   0
Meridian      54  73  46  74 /  90  10   0   0
Vicksburg     54  75  48  78 /  70  10   0   0
Hattiesburg   60  77  52  78 /  80  40   0   0
Natchez       59  76  50  78 /  70  10   0   0
Greenville    50  72  46  76 /  50   0   0   0
Greenwood     50  73  46  77 /  60   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/DL/22

In the hours before

Special weather statement, Feb 26, 5:20 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
520 PM CST Thu Feb 26 2026

MSZ032-037-262345-
Attala MS-Choctaw MS-
520 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHOCTAW AND NORTHEASTERN
ATTALA COUNTIES THROUGH 545 PM CST...

At 519 PM CST, Doppler radar was tracking a strong thunderstorm over
French Camp, or 13 miles west of Ackerman, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Weir and Mccool around 525 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3328 8911 3320 8911 3320 8921 3312 8922
      3325 8951 3328 8950 3329 8945 3339 8945
      3342 8944 3335 8909 3329 8909
TIME...MOT...LOC 2319Z 281DEG 15KT 3329 8940

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KP
Special weather statement, Feb 26, 5:58 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CST Thu Feb 26 2026

MSZ031-270030-
Lowndes MS-
558 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT LOWNDES COUNTY THROUGH 630 PM
CST...

At 558 PM CST, Doppler radar was tracking a strong thunderstorm over
Artesia, or 12 miles southeast of Starkville, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bent Oak around 605 PM CST.

Other locations impacted by this storm include Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3329 8830 3329 8867 3346 8867 3354 8850
      3352 8848 3353 8847 3354 8849 3361 8831
      3353 8827
TIME...MOT...LOC 2358Z 250DEG 18KT 3338 8862

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KP
Special weather statement, Feb 26, 6:35 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CST Thu Feb 26 2026

MSZ019-034-035-270100-
Washington MS-Humphreys MS-Sunflower MS-
635 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUNFLOWER...CENTRAL
WASHINGTON AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 700 PM CST...

At 635 PM CST, Doppler radar was tracking a strong thunderstorm near
Arcola, or 9 miles southwest of Leland, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Leland, Hollandale, Arcola, Darlove, Estill, and Tribbett around
  640 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3349 9061 3331 9057 3310 9057 3309 9086
      3310 9091 3309 9092 3309 9105 3324 9106
      3325 9105 3328 9104 3329 9106 3336 9106
TIME...MOT...LOC 0035Z 265DEG 33KT 3328 9096

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KP
Special weather statement, Feb 26, 7:29 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
729 PM CST Thu Feb 26 2026

MSZ030-031-270215-
Lowndes MS-Clay MS-
729 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND
NORTHEASTERN LOWNDES COUNTIES THROUGH 815 PM CST...

At 729 PM CST, Doppler radar was tracking a strong thunderstorm over
Columbus AFB, or 7 miles north of Columbus, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Caledonia and Steens around 735 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3352 8828 3352 8863 3361 8865 3367 8859
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3367 8844 3367 8842
      3369 8839 3369 8837 3373 8833 3374 8825
TIME...MOT...LOC 0129Z 264DEG 27KT 3361 8841

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:35 PM CSTSpecial Weather StatementJANWashington25 min
Feb 26, 7:29 PM CSTSpecial Weather StatementJANLowndes46 min
Feb 26, 7:37 PM CSTSevere Thunderstorm WarningJANClay, Lowndes17 min
Feb 26, 8:20 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower25 min
Feb 26, 8:50 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore55 min
Feb 26, 9:32 PM CSTSpecial Weather StatementJANMontgomery43 min
Feb 26, 9:41 PM CSTSpecial Weather StatementJANClay64 min
Feb 26, 10:10 PM CSTSpecial Weather StatementJANWashington65 min
Feb 27, 4:43 AM CSTDense Fog AdvisoryJANAdams3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.